MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during an arteriovenous fistula embolization procedure, the microcatheter (model 105-5096-000, lot number b780751) and guidewire were opened.Upon inspection of the microcatheter (model 105-5096-000, lot number b780751) out of package and during preparation, a fracture was found at the detachment segment.The package was not damaged and showed no evidence of tampering.The broken location was at the distal end.Subsequently, another microcatheter (model 105-5096-000, lot number b780751) was opened and pushed to the intermediate catheter.It was delivered normally, and treatment was initiated.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.It was noted that the patient's vessel tortuosity was moderate.The access vessel was the right femoral artery, with 7mm diameter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the lesion was an arteriovenous fistula.The cause of the damage was not determined.The device packaging was not damaged on delivery.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the apollo catheter was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, an opened apollo inner pouch, and within a dispenser coil.No guidewire was returned.Damage location details: no damages were found with the apollo catheter hub; however, dried blood residue was found on and inside the hub and strain relief.No bends or kinks were found with the apollo catheter body.The apollo catheter distal tip was found detached from the catheter.The detached tip was not returned.No other anomalies were found.Testing/analysis: the ldpe overlap was measured to be 1.5mm, which is within specification (1.0-2.5mm) conclusion: based on the device analysis and the information provided, the customer's report of "catheter separation/break" was confirmed, as the apollo catheter detachable tip was found to be detached, and not returned for assessment.A possible cause for the tip detachment may have occurred while removing the catheter from the packaging, and/ or during preparation; however, the root cause was unable to be determined.Any contribution the detachable tip had towards the separation was unable to be assessed; in addition, the reported ¿fracture at the detachable segment¿ was unable to be confirm.Based on the device analysis and the information provided, the customer's report of "damaged packaging¿ and ¿prod damaged/deformed out of pkg" were both unable to be confirmed.The apollo hub was returned with dried blood on the hub, which indicates that the device may have been used; however, this could not be determined.No root cause could be determined.Regarding the returned packaging, it was found to be in good condition.No outer carton was returned for assessment; therefore, any damaged done prior to opening the outer carton, was unable to be verified.No cause was able t o be determined.The guidewire mentioned in the report was not returned; therefore, any contribution the guidewire had towards the detachment was unable to be verified.It was noted that the patient's vessel tortuosity was moderate.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23479878
Report Number2029214-2025-02337
Device Sequence Number10202984
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)270815(10)B780751
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB780751
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer11/06/2025
12/17/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/04/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale
Patient Weight68 KG